Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

August 12, 2021Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Aug 12, 2021, 6:49 PM CDT for Natchitoches Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2021, 6:49 PM CDT (23:49 UTC)
Expired
Aug 12, 2021, 7:15 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Hail
0.00 in
Wind
50

County Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:21 PM CDTHAIL 0.882 Sw Natchitoches, LANICKEL SIZED HAIL REPORTED AT PARCH NATCHITOCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WWUS84 KSHV 122349
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
649 PM CDT Thu Aug 12 2021
 
LAZ018-130015-
Natchitoches LA-
649 PM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of central Natchitoches
Parish through 715 PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Natchitoches, moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Natchitoches, Natchez, Clarence, Bermuda, Grand Ecore and Hagewood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3169 9297 3162 9306 3172 9323 3185 9306
TIME...MOT...LOC 2348Z 135DEG 11KT 3168 9305 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:02 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 12, 3:02 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
302 PM CDT Thu Aug 12 2021

.SHORT TERM.../Tonight through Friday Night/

A longwave trough centered over Hudson Bay has remained fairly
stationary and is keeping the westerlies far removed to the north.
This is keeping the flow aloft over the forecast area relatively
stagnant. There is a fairly broad surface and mid-level ridge
across the Southeast CONUS. Basically, the persistent pattern that
has kept the heat in place continues and will likely continue
through Friday. Isolated to widely scattered convection associated
with the sea breeze is finally developing along and south of
Interstate 20. However, these showers and thunderstorms should be
short-lived and will dissipate near or around sunset.

A building upper level ridge over the Western CONUS will allow the
flow to become more northwesterly. This will help to bring a cold
front currently over the Central Plains very slowly southward
towards the area on Friday. Moisture streaming northward ahead of
the front should result in slightly more cloud cover, less
vertical mixing, and higher heat index values compared to today.
Therefore, the Heat Advisory was extended through early Friday
evening. However, convection ongoing ahead of the front should
produce an outflow boundary, which will move south into the region
Friday afternoon providing a better focus for convective
development, especially across the eastern half of the forecast
area. After a brief decrease in PoPs Friday evening, rain chances
will begin to increase again overnight Friday night and into
early Saturday morning as the cold front approaches the area.

CN

.LONG TERM.../Saturday through Friday/

As we begin the long term forecast, hopefully at least the first
part of the extended period will show a slight moderation in
temperatures due to increased rain chances for the weekend into
early next week.

Weak upper ridging which has been so dominate across our region this
week is forecast to retrograde westward into the Tx Hill Country,
allowing for more of a northwest flow aloft pattern to materialize
across the Southern Plains into the Lower Miss Valley. This flow
should allow for a weak cold front to attempt to backdoor itself
into at least the Middle Red River Valley of NE TX, SE OK into SW AR
but really do not believe this front will move much further south
than the AR/LA border, even if it makes it that far. PWATS will
respond to an increase in southerly moisture return through the
weekend, which combined with daytime heating, should result in an
uptick in convection coverage which in return should help to taper
temperatures, albeit slightly, to where we may be able to curve
these widespread heat indices and the need for Heat Advisories.

There are some indications in medium range progs that we will lose
the upper ridge altogether by the early and middle part of next week
with a stationary trough across the Central and Southern Plains.
With our region being in the base of this trough Tue into Wed, this
should result in a continuation of increased convective coverage
through at least the middle of next week.

It appears that we lose the effects of the trough by the end of next
week with some indications of the Southern Plains and Lower Miss
Valley transitioning into more in the way of upper ridging. If this
is the case, then we would obviously see an uptick in temperatures
and a decrease in diurnally driven rain chances and therefore the
forecast represents this trend.

13

&&

.PREV DISCUSSION... /issued 1246 PM CDT Thu Aug 12 2021/

AVIATION...
For the 12/18z TAFs, VFR conditions should continue to prevail for
the next 24 hours. A daytime cu field is developing across the
area and should scatter out after sunset. Isolated showers and
thunderstorms associated with the sea breeze may affect portions
of Louisiana and East Texas south of Interstate 20 through
13/00z-13/01z. KLFK will be the TAF site most likely to be
affected. Mostly clear skies can be expected during the overnight
hours.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  97  77  96 /   0  20  20  50
MLU  75  96  76  95 /  10  40  20  50
DEQ  75  96  73  93 /   0  30  20  50
TXK  77  97  76  94 /   0  20  20  50
ELD  74  95  73  93 /   0  30  20  50
TYR  76  96  77  95 /   0  10  10  50
GGG  75  96  75  94 /   0  10  10  50
LFK  74  97  75  95 /  20  20  10  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Friday for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT Friday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT Friday for OKZ077.

TX...Heat Advisory until 7 PM CDT Friday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

09/13
Hazardous weather outlook, Aug 12, 11:46 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1146 AM CDT Thu Aug 12 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1146 AM CDT Thu Aug 12 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Hot and humid conditions across the area today will again drive
heat index values to 105 degrees or above. As a result, a Heat
Advisory remains in effect for the entire region. Precautions
should be taken to prevent heat related illnesses such as
rescheduling outdoor activities through early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

High temperatures in the mid to upper 90s, combined with the
increased humidity will allow heat index values to climb between
105 to 110 degrees on Friday. Heat safety precautions should be
taken to prevent heat stress and heat-related illnesses.
Otherwise, slightly cooler temperatures expected with afternoon
showers and thunderstorms increasing in coverage through the
weekend into next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

13

In the hours before

Special weather statement, Aug 12, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
649 PM CDT Thu Aug 12 2021

LAZ018-130015-
Natchitoches LA-
649 PM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of central Natchitoches
Parish through 715 PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Natchitoches, moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Natchitoches, Natchez, Clarence, Bermuda, Grand Ecore and Hagewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3169 9297 3162 9306 3172 9323 3185 9306
TIME...MOT...LOC 2348Z 135DEG 11KT 3168 9305

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

15

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.